Acute Cardiopulmonary Decompensation and Complement Activation During Hemodialysis

    loading  Checking for direct PDF access through Ovid

Abstract

Cardiopulmonary decompensation associated with leukopenia during the course of hemodialysis has been described (1). That a cellophane dialysis membrane-activated complement mechanism may have been responsible for pulmonary sequestration of leukocytes resulting in pulmonary dysfunction has been suggested (2).

We report a case of severe pulmonary decompensation occurring in nine consecutive hemodialyses, which appeared to be associated with complement activation and did not respond to and could not be prevented by intravenous administration of hydrocortisone and antihistamine.

A 13-year-old boy sustained a severe crush injury to the left thigh resulting in acute myoglobinuric oliguric renal failure and severe hyperkalemia requiring early

Related Topics

    loading  Loading Related Articles